Alert archive / Idaho / Wind Advisories in 2006
Wind Advisory 23, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Nov 15, 2006, 11:18 PM PST for Clearwater County, Idaho County, Idaho. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2006, 11:18 PM PST (07:18 UTC)
- Expired
- Nov 16, 2006, 4:01 AM PST
- In force
- 5 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID
The radar
The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 7.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1733 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 475 m²/s²
- 0-3 km storm-relative helicity
- 520 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 160718 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1218 AM MST THU NOV 16 2006 IDZ007-008-161300- /O.NEW.KMSO.WI.Y.0023.061116T0718Z-061117T1300Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1118 PM PST WED NOV 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PST FRIDAY. SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 50 MPH HAVE DEVELOPED ON THE CAMAS PRAIRIE AND IN THE HELLS CANYON AND SALMON RIVER GORGES. THESE CONDITIONS ARE EXPECTED CONTINUE INTO EARLY THURSDAY MORNING AS STRONG LOW PRESSURE SYSTEM MOVES THROUGH NORTH CENTRAL IDAHO. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS75 KMSO 160837 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 137 AM MST THU NOV 16 2006 IDZ008-161300- /O.UPG.KMSO.WI.Y.0023.000000T0000Z-061116T1300Z/ /O.NEW.KMSO.HW.W.0008.061116T0837Z-061116T1300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 1237 AM PST THU NOV 16 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING ALONG US HIGHWAY 95... ...WIND ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 65 MPH HAVE DEVELOPED ALONG THE US HIGHWAY 95 CORRIDOR. THESE CONDITIONS ARE EXPECTED CONTINUE INTO EARLY THURSDAY MORNING AS STRONG LOW PRESSURE SYSTEM MOVES THROUGH NORTH CENTRAL IDAHO. WINDS THIS STRONG CAN MAKE DRIVING VERY DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...DAMAGE TO PROPERTY IS PROBABLE WITH WIND SPEEDS THIS HIGH. $$ IDZ007-161300- /O.CON.KMSO.WI.Y.0023.000000T0000Z-061116T1300Z/ OROFINO/GRANGEVILLE REGION- 1237 AM PST THU NOV 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... SUSTAINED SOUTH WINDS 25 TO 35 MPH WITH LOCAL GUSTS UP TO 45 MPH HAVE DEVELOPED ON THE CAMAS PRAIRIE. THESE CONDITIONS ARE EXPECTED CONTINUE INTO EARLY THURSDAY MORNING AS STRONG LOW PRESSURE SYSTEM MOVES THROUGH NORTH CENTRAL IDAHO. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HENRY
000 WWUS75 KMSO 161201 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 501 AM MST THU NOV 16 2006 IDZ008-161315- /O.CAN.KMSO.HW.W.0008.000000T0000Z-061116T1300Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 401 AM PST THU NOV 16 2006 ...HIGH WIND WARNING IS CANCELLED ALONG THE US HIGHWAY 95 CORRIDOR... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WARNING. PRESSURE GRADIENTS OVER THE AREA HAVE WEAKENED AND HAVE ALLOWED FOR THE WINDS TO DIMINISH. $$ IDZ007-161315- /O.CAN.KMSO.WI.Y.0023.000000T0000Z-061116T1300Z/ OROFINO/GRANGEVILLE REGION- 401 AM PST THU NOV 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. PRESSURE GRADIENTS ACROSS THE CAMAS PRAIRIE HAVE WEAKENED AND HAVE ALLOWED FOR THE WINDS TO DIMINISH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Nov 15, 8:45 PM PST, 2 hours 33 minutes earlier.
Area forecast discussion, Nov 15, 8:45 PM PST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
945 PM MST WED NOV 15 2006
.UPDATE...POCKETS OF FREEZING RAIN THROUGH MIDNIGHT ARE POSSIBLE ALONG
THE I-90 CORRIDOR FROM BONNER TO CLINTON AND HIGHWAY 83 FROM
CLEARWATER JUNCTION TO SEELEY LAKE. TEMPERATURES ALONG THESE
CORRIDORS ARE BELOW FREEZING. APPROACHING RAIN IN COMBINATION
WITH THESE FREEZING TEMPERATURES COULD PRODUCE POCKETS OF FREEZING
RAIN THROUGH MIDNIGHT. HAVE MADE UPDATES IN THE ZONES TO REFLECT
THIS.
&&
AVIATION...CLOUD BASES WILL CONTINUE TO LOWER ACROSS THE NORTHERN
IDAHO PANHANDLE AND NORTHWEST MONTANA THIS EVENING AS A SYSTEM
MOVE OVER THE NORTHERN ROCKIES. HIGHER MOUNTAINS ALONG THE
BITTERROOT DIVIDE HAVE ALREADY BECOME OBSCURED...WITH MOUNTAINS
FARTHER EAST FOLLOWING SUIT DURING THE EVENING HOURS. WESTERLY
WINDS HAVE INCREASED TO AROUND 50KTS AT 10K FEET MSL...AND WILL
SUSTAIN THESE SPEEDS THROUGH THE NIGHT. PLEASE SEE APPROPRIATE
TAFS AND TWEBS.
&&
.PREV DISCUSSION... /ISSUED 714 PM MST WED NOV 15 2006/
UPDATE...MONTANA ROAD REPORTS HAVE REPORTED ISOLATED AREAS OF ICY
ROAD CONDITIONS. THESE CONDITIONS ARE NOT EXPECTED TO BE
WIDESPREAD AS MANY AREAS IN NORTHWEST MONTANA REPORT TEMPERATURES
SLIGHTLY ABOVE FREEZING.RAINFALL IN AREAS WHERE WHERE
TEMPERATURES ARE AT FREEZING OR BELOW WILL COMBINE FOR POSSIBLE
FREEZING RAIN CONDITIONS THIS EVENING. WILL UPDATED THE ZONES TO
REFLECT THIS.WINDS HAVE PICKED UP IN GRANGEVILLE. WILL ADD A WIND
ADVISORY TO THE CAMAS PRAIRIE.
PREV DISCUSSION... /ISSUED 222 PM MST WED NOV 15 2006/
DISCUSSION...TONIGHT THROUGH FRIDAY...WARM ADVECTION PATTERN
STILL ON TRACK WITH LIGHT PRECIPITATION AND RISING SNOW LEVELS
ALREADY MOVING INTO WESTERN IDAHO. SNOW ACCUMULATIONS WILL BE
CONFINED PRIMARILY TO THE HIGHER TERRAIN...PREDOMINANTLY ABOVE
MAIN PASS LEVEL. THEREFORE...DO NOT ANTICIPATE ANY HEAVY SNOW
HIGHLIGHTS. THE DEVELOPING SURFACE PRESSURE GRADIENT HAS CAUSED
QUITE A BIT OF WIND IN THE MOUNTAINS...HIGHER VALLEYS...AND THE
LOWER SNAKE/SALMON RIVER CANYONS TODAY. WINDS ARE TRYING TO GET
GOING IN THE GRANGEVILLE AREA...BUT THUS FAR THE PRESSURE GRADIENT
HAS BEEN ORIENTED SOUTHEAST RATHER THAN SOUTH...A MORE FAVORABLE
DIRECTION FOR THE CAMAS PRAIRIE. GRADIENT LOOKS BETTER RIGHT AHEAD
OF THE FRONT LATE THIS EVENING...BUT THE WINDOW OF STRONG WINDS
FOR GRANGEVILLE SHOULD BE BRIEF AND MAY BE MARGINAL FOR ADVISORY
SPEEDS. WILL THUS RESTRICT THE ADVISORY TO LOWER SNAKE/SALMON
RIVER CANYONS THROUGH THE NIGHT.
COLD FRONT WILL MOVE ACROSS NORTHERN IDAHO AND NORTHWEST MONTANA
LATE TONIGHT...THEN WESTERN MONTANA EARLY THURSDAY. THIS WILL
HELP MIX WINDS DOWN TO THE LOWER VALLEYS OF MONTANA...AND PRODUCE
A GENERALLY BREEZY DAY THURSDAY. THE AIR MASS WILL DRY FAIRLY
RAPIDLY BEHIND THE FRONT...AND REMAIN SO THROUGH FRIDAY. THIS WILL
ALLOW BETTER NIGHTTIME RADIATIONAL COOLING THURSDAY NIGHT...MAKING
COOLER OVERNIGHT TEMPERATURES AND VALLEY FOG A GOOD BET.
A DRY WESTERLY FLOW SHOULD DOMINATE FRIDAY THROUGH
SATURDAY...LEADING TO INCREASING VALLEY INVERSIONS AND POSSIBLY
SOME VALLEY FOG DEVELOPMENT. THE OFFSHORE WEATHER SYSTEM MAY BEGIN
TO PUSH ADDITIONAL MOISTURE AND WEATHER DISTURBANCES ACROSS
NORTH CENTRAL IDAHO AND WESTERN MONTANA LATE SUNDAY INTO EARLY NEXT
WEEK. INITIALLY...THIS INCREASINGLY MOIST PATTERN WILL RESULT IN
QUITE HIGH SNOW LEVELS. THE GFS MODEL IS GENERALLY
FOLLOWED.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...WIND ADVISORY UNTIL 10 PM PST THIS EVENING FOR LOWER HELLS
CANYON/SALMON RIVER REGION-OROFINO/GRANGEVILLE REGION.
&&
SHORT TERM...RPN
LONG TERM....WHITMORE/BAUCK
AVIATION...RPNHazardous weather outlook, Nov 15, 3:07 PM PST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 407 PM MST WED NOV 15 2006 IDZ008-161200- LOWER HELLS CANYON/SALMON RIVER REGION- 307 PM PST WED NOV 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING. PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION. GTFNPWMSO /WWUS75 KMSO/ .DAY ONE...TONIGHT ANOTHER PACIFIC FRONTAL SYSTEM WITH MUCH WARMER AIR WILL INTO THE REGION THIS EVENING. SOUTHERLY WINDS WILL BE INCREASING TO 20 TO 30 MPH SUSTAINED WITH GUSTS NEAR 50 MPH IN THE LOWER SALMON AND SNAKE RIVER CANYONS LATER TODAY AND TONIGHT. PLEASE REFER TO GTFNPWMSO FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PACIFIC FRONTAL SYSTEM WILL EXIT TO THE SOUTH AND EAST THURSDAY WITH A SHORT PERIOD OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005>007-009-010-MTZ001>007-043-161200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 407 PM MST WED NOV 15 2006 /307 PM PST WED NOV 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TONIGHT ANOTHER PACIFIC FRONTAL SYSTEM WITH MUCH WARMER AIR WILL MOVE THROUGH THE REGION TONIGHT. SNOW LEVELS WILL RISE CONSIDERABLY... BUT POCKETS OF COLD AIR IN THE VALLEYS COULD PRODUCE A MIX OF PRECIPITATION TYPES TONIGHT. SOUTHERLY WINDS WILL BE INCREASING TO 20 TO 30 MPH PARTICULARLY IN THE MOUNTAINS AND HIGHER VALLEYS TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PACIFIC FRONTAL SYSTEM WILL EXIT TO THE SOUTH AND EAST THURSDAY WITH A PERIOD OF SNOW SHOWERS AND LOCAL ACCUMULATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 12:37 AM PST | High Wind Warning | MSO | Idaho | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.